Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 153, NWS Shreveport, LA

May 30, 2004Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at May 30, 2004, 7:30 PM CDT for Nevada County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2004, 7:30 PM CDT (00:30 UTC)
Expired
May 30, 2004, 8:30 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Nevada County, AR

The radar

The Shreveport radar (KSHV), 144 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2004-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2004-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3106 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
3.9
Supercell composite
13.9

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:00 PM CDT, 4 hours 30 minutes earlier.

Area forecast discussion, May 30, 3:00 PM CDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT SUN MAY 30 2004

.DISCUSSION...
LINE OF SEVERE STORMS DEVELOPING ALONG SURFACE FRONT ACROSS
NORTHEAST OKLAHOMA WILL EFFECT MOSTLY NORTHERN ZONES OF THE
CWA AS IT MOVES EAST TONIGHT. FRONT BECOMES STATIONARY NORTH
OF INTERSTATE 20 ON MONDAY...WITH DRY LINE PUSHING DEEP INTO
NORTHWEST ZONES MONDAY NIGHT. UPPER TROF FLATTENS OVER
MISSISSIPPI VALLEY MONDAY NIGHT...THUS ANY RAIN WILL BECOME
ISOLATED UNTIL NEXT SHORT WAVE LATE TUESDAY NIGHT INTO WEDNESDAY.
ANY DRY AIR THAT SLIPS INTO CWA TOMORROW NIGHT WILL NOT LAST
LONG...AS SOUTHERLY WINDS RETURN IN ERNEST TUESDAY.  NEXT GOOD
CHANCE OF RAIN WILL BE NEXT WEEKEND...AS TROF IN NORTHWEST FLOW
CUTS INTO RIDGE OVER SOUTHWEST U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  89  70  90 /  70  30  20  20
MLU  72  89  73  89 /  70  50  20  20
TXK  69  88  58  89 /  70  20  20  20
TYR  72  90  69  91 /  30  20  20  20
LFK  74  93  72  92 /  30  20  20  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

14
Hazardous weather outlook, May 30, 12:00 PM CDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SUN MAY 30 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-311100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
OKLAHOMA...NORTHEAST TEXAS AND SOUTHWESTARKANSAS THIS AFTERNOON
AND ACROSS ALL OF THE REGION TONIGHT. STRONG TO SEVERE THUNDERSTORMS
ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST OKLAHOMA
ALONG AND AHEAD OF A COLD FRONT. THE STORMS WILL THEN MOVE INTO THE
ADJACENT SECTIONS OF SOUTHWEST ARKANSAS AND NORTHEAST TEXAS DURING
THE REMAINDER OF THE AFTERNOON AND EVENING...AND OVER THE REMAINDER
OF THE REGION TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN
THREAT...HOWEVER THE WIND SHEAR WILL BE STRONG ENOUGH...THAT ISOLATED
TORNADOES ARE POSSIBLE. THE FRONT SHOULD BECOME STATIONARY TONIGHT
ACROSS SOUTHERN ARKANSAS AND NORTHEAST TEXAS...AND SERVE AS FOCUS FOR
ADDITIONAL SHOWERS AND THUNDERSTORMS THAT WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THE FRONT WILL REMAIN STATIONARY ACROSS NORTHEAST TEXAS AND
THE LOUISIANA...ARKANSAS BORDER MEMORIAL DAY AND TUESDAY. THE
BOUNDARY WILL ALSO HELP FOCUS ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS GENERALLY ALONG AND NORTH OF THE INTERSTATE 20
CORRIDOR THROUGH MIDWEEK. SOME OF THE STORMS COULD BECOME
SEVERE DURING THE AFTERNOON AND EVENING MONDAY AND TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED BY LATE THIS AFTERNOON AND EVENING OVER
SOUTHEAST OKLAHOMA AND THE ADJACENT SECTIONS OF NORTHEAST TEXAS AND
SOUTHWEST ARKANSAS...AND OVER THE REMAINDER OF THE AREA TONIGHT.

In the hours before

Local storm report, May 30, 5:37 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
537 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             1 NE HAWORTH            33.85N 94.64W
05/30/2004  1.00 INCH        MCCURTAIN          OK   TRAINED SPOTTER

&&

VIII
Local storm report, May 30, 5:46 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
546 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             5 NW WINTHROP           33.88N 94.42W
05/30/2004  0.75 INCH        LITTLE RIVER       AR   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORT.

&&

VIII
Local storm report, May 30, 6:10 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             2 S LOCKESBURG          33.94N 94.17W
05/30/2004  0.88 INCH        SEVIER             AR   CO-OP OBSERVER

&&

VIII
Local storm report, May 30, 6:10 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED EVENT TIME TO 608 PM
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             2 S LOCKESBURG          33.94N 94.17W
05/30/2004  0.88 INCH        SEVIER             AR   CO-OP OBSERVER

&&

VIII
Local storm report, May 30, 6:24 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             5 N FOREMAN             33.79N 94.40W
05/30/2004  0.88 INCH        LITTLE RIVER       AR   COUNTY OFFICIAL

            REPORT FROM VOLUNTEER FIRE DEPARTMENT

&&

VIII
Local storm report, May 30, 7:00 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 PM CDT SUN MAY 30 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             WINTHROP                33.83N 94.35W
05/30/2004  1.75 INCH        LITTLE RIVER       AR   EMERGENCY MNGR

0640 PM     HAIL             3 SE HOPE               33.64N 93.55W
05/30/2004  2.75 INCH        HEMPSTEAD          AR   TRAINED SPOTTER

            REPORT FROM SHOVER SPRINGS COMMUNITY.

&&

VIII

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 8:20 PM CDTSevere Thunderstorm WarningSHVWood55 min
May 30, 8:38 PM CDTTornado WarningSHVWood22 min
May 30, 9:27 PM CDTSevere Thunderstorm WarningSHVUpshur, Wood63 min
May 30, 10:07 PM CDTSevere Thunderstorm WarningSHVHarrison, Marion53 min
May 30, 10:24 PM CDTSevere Thunderstorm WarningSHVCass51 min
May 31, 4:12 PM CDTSevere Thunderstorm WarningSHVAngelina63 min
May 30, 10:48 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo57 min
May 30, 7:25 PM CDTFlash Flood WarningSHVHempstead, Nevada4 hr
May 30, 9:36 PM CDTSevere Thunderstorm WarningSHVColumbia39 min
May 30, 10:56 PM CDTSevere Thunderstorm WarningSHVUnion64 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.